New Jersey, 2014Damaging Winds in New Jersey, July 8, 2014
July 8, 2014 · NWS PHI · 32 events in 11 counties and zones
A hot and humid air mass and a lee side trough helped trigger a squall line of strong to severe thunderstorms that moved through New Jersey during the evening of the 8th. The worst wind damage occurred across the central third of the state.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 3
- Property damage
- $15,000
- Crop damage
- None recorded
- Events
- 32
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A hot and humid air mass and a lee side trough helped trigger a squall line of strong to severe thunderstorms that moved through New Jersey during the evening of the 8th. The worst wind damage occurred across the central third of the state. About 80,000 homes and businesses lost power in the state. Hardest hit counties were Burlington, Gloucester and Monmouth. About 15,200 homes and businesses were without power on the morning of the 9th and 5,500 overnight on the 9th. Power was fully restored on the 10th. The downed trees and power lines also caused some commuting problems. New Jersey Transit cross honored tickets on the 9th. Overhead line problems caused delays along Northeast Corridor trains between Trenton and New York City. New Jersey Transit Montclair to Boonton Line had one hour delays on the 9th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Jul 8, 6:27 PM EST, 1 hour 11 minutes earlier.
Area forecast discussion, Jul 8, 6:27 PM EST, 1 hour 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
727 PM EDT TUE JUL 8 2014
.SYNOPSIS...
AN AREA OF LOW PRESSURE WILL CONTINUE TO MOVE INTO EASTERN CANADA
THROUGH THURSDAY, WHICH WILL SLOWLY PULL A COLD FRONT ACROSS OUR
AREA WEDNESDAY, BEFORE SAGGING TO OUR SOUTH THURSDAY. BEHIND THIS
COLD FRONT, HIGH PRESSURE WILL BRIEFLY BUILD ACROSS THE NORTHEAST
FRIDAY INTO SATURDAY, BEFORE IT PUSHES OFFSHORE LATER ON SATURDAY.
THEN A SERIES OF COLD FRONTS ARE EXPECTED TO MOVE ACROSS THE AREA
EARLY NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
DANGEROUS LINE OF SEVERE THUNDERSTORMS APPROACHING OUR CWA. PLEASE
TAKE THE WARNINGS SERIOUSLY. ONCE WARNINGS ARE ISSUED, ITS
RECOMMENDED ALL NON EMERGENCY DRIVING SHOULD BE HALTED UNTIL
THE LEADING EDGE GUST FRONT PASSES YOUR AREA.
HRRR AND COSPA HAVE BEEN PRETTY MUCH SPOT ON WITH THE PROGRESSION
OF SQUALL LINE. WITH THE LINE ORGANIZED AND 90+ AIR AND LARGE TEMP/
DEW POINT SPREAD PRECEDING IT, NO REASON TO SEE WEAKENING OVER THE
NEXT COUPLE OF HOURS. LESS CERTAINTY NEAR THE COAST HAS THE SEA
BREEZE FRONT IS STARTING SOME STABILIZATION.
BASED ON HRRR/COSPA BLEND, SQUALL LINE WINDS GET TO READING AND
ELKTON ABOUT 8 PM, STROUDSBURG, TRENTON, PHILADELPHIA, WILMINGTON
830 PM TO 900 PM AND A WEAKENING LINE FROM FREEHOLD TO HAMMONTON
TO GEORGETOWN ABOUT 10 PM.
HEAT ADVISORY WILL BE CANCELLED FOR NEW CASTLE COUNTY AS ILG HEAT
INDEX HAS DROPPED TO 95.
TONIGHT...AS THE UPPER LEVEL TROUGH AND COLD FRONT APPROACH THE
REGION, WE SHOULD SEE CONSIDERABLY MORE COVERAGE OF THUNDERSTORMS
BETWEEN 8 PM AND MIDNIGHT. INSTABILITY SHOULD DECREASE THROUGH THIS
TIME AS 0-6KM BULK SHEAR VALUES INCREASE TO NEAR 40KT IN THE
VICINITY OF THE APPROACHING FRONT, WHICH SHOULD INCLUDE MUCH OF THE
AREA NORTH AND WEST OF THE I95 CORRIDOR. AS SUCH, THE SEVERE THREAT,
PRIMARILY FOR STRONG WINDS WILL CONTINUE FOR SOME OF THE REGION
THROUGH THE EVENING HOURS, T MLCAPE THIS EVENING
1000J..TT50...SHEAR LOOKS ADEQUATE KI POPS TO NEAR 40C.
A SMALL CONCERN FOR CONVECTION MAKING IT PAST THE DELAWARE RIVER IS
THE DRY ECMWF TONIGHT. THIS MAY BE A CONVECTIVE MODELING ISSUE OR
IT COULD BE REAL.
IN ANY CASE...CONVECTIVE DECAY AFTER 01Z IS ANTICIPATED NO MATTER WHAT
CONVECTION.
AS FOR THE HEAVY RAIN THREAT, MODELS CONTINUE TO SHOW PWAT VALUES
NEAR OR JUST BELOW 2 INCHES THIS EVENING. HOWEVER, FAST STORM
MOTIONS SHOULD MEAN THAT ANY FLOODING THREAT WILL BE LIMITED TO
POOR DRAINAGE AREAS.
WITH HIGHER DEW POINTS LINGERING IN THE REGION AS THE COLD FRONT
DRIFTS EAST, COULD SEE SOME THIN FOG DEVELOPMENT LATE TONIGHT, IN
AREAS WHERE STORMS CLEAR OUT BY LATE EVENING AND OF COURSE WHERE IT
RAINED. ELSEWHERE...JUST SOME HAZE TOMORROW MORNING...MAINLY NW NJ
AND E PA COUNTRYSIDE.
&&
.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH 6 PM WEDNESDAY/...
THE COLD FRONT ALOFT HAS PASSED BUT IT IS WEAK. THE AIRMASS RECOVERS...
ESPECIALLY IN S NJ/DE WHERE LITTLE CONVECTION IS EXPECTED TONIGHT AND
TEMPS SHOULD QUICKLY RUN UP TO 90F BETWEEN 11AM AND 1 PM...BARRING
ANY CONVECTION. I THINK THE NAM IS TOO ROBUST ON QPF WEDNESDAY
MORNING AND THEREFORE THIS COOLS ITS 2M AND MOS GUIDANCE FOR
WEDNESDAY.
EVEN PHL TO ME STILL LOOKS GOOD FOR 90 OR 91F. IF THAT OCCURS...ITS
THE SECOND HEAT WAVE (ALBEIT SHORT) OF THE SEASON FOR PHL.
IT APPEARS TO ME THAT TSTMS WILL DEVELOP MUCH SOONER
TOMORROW...(MIDDAY) AND BE POTENTIALLY SVR FROM CAROLINE AND TALBOT
COUNTIES IN MD THROUGH SUSSEX COUNTY DE AND POSSIBLY TO CAPE MAY NJ.
ALSO...THE ECMWF HAS SPREAD MUCH HIGHER INSTABILITY THROUGH THE
ENTIRE FORECAST AREA AND WE MAY SEE A LINE OF GUSTY TSTMS DEVELOP
OVER NE PA AND HEAD EWD LATE IN THE DAY. GUSTY WINDS IN THE FCST.
OTRW...USED THE WARMER OF THE AVBL GUIDANCE.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/...
THE COLD FRONT IS EXPECTED TO CONTINUE TO SLOWLY SAG SOUTH OF THE
AREA WEDNESDAY NIGHT INTO THURSDAY, AND REMAIN TO OUR SOUTH THROUGH
FRIDAY. THIS WILL ALLOW MUCH OF THE AREA TO BEGIN TO DRY OUT AS PW
VALUES BEGIN TO LOWER BEHIND THE BOUNDARY. HOWEVER, THERE COULD
REMAIN JUST ENOUGH MOISTURE TO INTERACT WITH ANY SHORT
WAVE/VORTICITY IMPULSES THAT SLIDE ACROSS THE AREA WITHIN THE BROAD
TROUGH ALOFT. THE GREATEST LIKELIHOOD IS ACROSS OUR FAR SOUTHERN NEW
JERSEY AND SOUTHERN DELMARVA ZONES, WHICH WILL BE CLOSER TO ANY
INFLUENCE OF THE FRONT TO OUR SOUTH AND WHERE ANY MOISTURE REMAINS
POOLED.
HIGH PRESSURE WILL CONTINUE TO SLIDE ACROSS THE NORTHEAST FRIDAY
INTO FRIDAY NIGHT WHICH SHOULD HELP REINFORCE THE DRYING POTENTIAL.
THE HIGH BUILDS OFF THE NORTHEAST COAST SATURDAY, WHICH WILL ALLOW A
RETURN FLOW TO DEVELOP ACROSS THE AREA. WITH THIS RETURN FLOW,
MOISTURE RETURNS, AND WITH A VORTICITY IMPULSE APPROACHING THE AREA
SATURDAY AFTERNOON, A FEW SCATTERED SHOWERS/THUNDERSTORMS COULD
DEVELOP. THESE WILL LIKELY BE MAINLY AFTERNOON/DIURNALLY DRIVEN
AND DIMINISH AFTER SUNSET.
AS WE MOVE INTO SUNDAY AND EARLY NEXT WEEK, WE RETURN TO A PATTERN
SIMILAR TO THE LAST SEVERAL DAYS. AN AREA OF LOW PRESSURE WILL BE
SLIDING INTO EASTERN CANADA, WHILE A SERIES OF FRONTAL BOUNDARIES
CIRCLE AROUND THE LOW ACROSS THE GREAT LAKES AND NORTHEAST. AHEAD
OF THESE BOUNDARIES, A PRE-FRONTAL/LEE-SIDE TROUGH IS POSSIBLE
EACH DAY. AS SEVERAL SHORT WAVE/VORTICITY IMPULSES CROSS OUR AREA
IN THE SOUTHWEST-WEST FLOW ALOFT, SHOWERS AND THUNDERSTORMS ARE
POSSIBLE EACH DAY UNTIL THE MAIN COLD FRONT MOVES ACROSS THE AREA.
THIS IS NOT EXPECTED UNTIL TUESDAY NIGHT INTO WEDNESDAY. SO WE
WILL HAVE AT LEAST A CHANCE OF SHOWERS/THUNDERSTORMS EACH DAY FROM
SUNDAY THROUGH TUESDAY. INSTABILITY WILL BE INCREASING, AND PW
VALUES WILL AS WELL. SO WE IT REMAINS POSSIBLE FOR PERIOD OF HEAVY
RAINFALL AND STRONG STORMS POSSIBLE AS WELL.
&&
.AVIATION /23Z TUESDAY THROUGH SUNDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.
NEAR SEVERE, POSSIBLY SEVERE THUNDERSTORMS EXPECTED TO AFFECT MOST
OF THE TERMINALS AND NEARLY ALL OF OUR AIRPORTS AWAY FROM THE COAST
THIS EVENING. 00Z TAFS HAVE WEST WIND GUSTS OF 40 TO 50 KTS WITH
IFR VSBYS AS THE TSTMS MOVE THROUGH.
OVERNIGHT NO CHANGE TO PREVIOUS TAF WITH SKIES CLEARING, SOME
LIGHT MVFR RESTRICTIONS DUE TO FOG OR HAZE REMAINS POSSIBLE.
ON WEDNESDAY WE ARE EXPECTING VFR CONDITIONS WITH A CUMULUS BASED
CIG POSSIBLE. SOME SHOWERS AND TSTMS MAY OCCUR, BUT FOR NOW WE ARE
MOST CONFIDENT SOUTH OF THE TERMINALS, SO NO INCLUSION WITH THIS
PACKAGE. SOUTHWEST TO WEST WINDS WILL AVERAGE AROUND 10 KTS.
OUTLOOK...
WEDNESDAY NIGHT THRU FRIDAY...MOSTLY VFR. A SLIGHT CHANCE OF
SHOWERS AND THUNDERSTORMS, MAINLY ACROSS OUR SOUTHERN TAF SITES.
FRIDAY NIGHT-SATURDAY NIGHT...MVFR CIGS POSSIBLE WITH EASTERLY FLOW.
SUNDAY...SHOWERS AND THUNDERSTORMS POSSIBLE, WHICH COULD LOWER CIGS/VSBYS.
&&
.MARINE...
SCA FOR DELAWARE BAY EXTENDED UNTIL 1 AM UNTIL THE LLJ PASSES TO
THE EAST. ALBEIT IT MAY BECOME TOUGHER TO MIX ONCE THE SQUALL
LINE MOVES THROUGH, BUT IT (SQUALL LINE) SHOULDNT ARRIVE UNTIL AFTER
8 PM.
SW WIND GRADIENT WILL INCREASE DURING THE AFTERNOON AND EVENING WITH
GUSTS 25 KT ALONG THE NEARSHORE POINTS SHORTLY. SEAS WILL RESPOND
TONIGHT AND REACH 5 FT THROUGHOUT THE ATLC WATERS.
EVEN THOUGH SW WINDS DIMINISH CONSIDERABLY ON WEDNESDAY...ATLANTIC
SEAS MAY BE SLOW TO SUBSIDE.
TSTMS...SMALL CHANCE NEAR MIDNIGHT TONIGHT. A BETTER CHC FOR AN
SMW TSTM DE AND FAR S NJ COASTAL WATERS EARLY WED AFTN.
OUTLOOK...
WEDNESDAY NIGHT-THURSDAY NIGHT...SUB-ADVISORY CONDITIONS EXPECTED.
CHANCE OF SHOWERS/THUNDERSTORMS, MAINLY SOUTHERN WATERS. HIGHER
WINDS/SEAS NEAR THUNDERSTORMS.
FRIDAY-SATURDAY NIGHT...SUB-ADVISORY CONDITIONS EXPECTED.
SUNDAY...SUB-ADVISORY CONDITIONS EXPECTED, BUT INCREASING WINDS.
BETTER CHANCE OF SHOWERS/THUNDERSTORMS. HIGHER
WINDS/SEAS NEAR THUNDERSTORMS.
&&
.RIP CURRENTS...
THE THREAT FOR RIP CURRENTS ALONG THE NEW JERSEY SHORE IS MODERATE
TODAY AND THIS EVENING. WATERS TEMPS ARE A BIT COOLER THAN NORMAL
IN THE WAKE OF ARTHURS PASSAGE...IN THE LOW MID 60S MUCH OF THE NJ
COAST AND UPPER 60S TO MID 70S DE COAST.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 2 PM EDT WEDNESDAY FOR ANZ450>455.
SMALL CRAFT ADVISORY UNTIL 1 AM EDT WEDNESDAY FOR ANZ430-431.
&&
SYNOPSIS...ROBERTSON
NEAR TERM...DRAG/GIGI
SHORT TERM...DRAG
LONG TERM...ROBERTSON
AVIATION...GIGI/ROBERTSON
MARINE...DRAG/ROBERTSON
RIP CURRENTS...Hazardous weather outlook, Jul 8, 5:37 PM EST, 2 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
637 PM EDT TUE JUL 8 2014
DEZ001>003-MDZ008-012-015-019-020-NJZ001-007>010-012-013-015>023-027-
PAZ054-055-060>062-070-071-101>106-092245-
NEW CASTLE-KENT-INLAND SUSSEX-CECIL-KENT MD-QUEEN ANNES-TALBOT-
CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-
WESTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
DELAWARE-PHILADELPHIA-WESTERN CHESTER-EASTERN CHESTER-
WESTERN MONTGOMERY-EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS-
637 PM EDT TUE JUL 8 2014
...SEVERE THUNDERSTORM WATCH 404 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW
JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NJZ014-024>026-092245-
EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-
COASTAL OCEAN-
637 PM EDT TUE JUL 8 2014
...SEVERE THUNDERSTORM WATCH 404 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY AND
SOUTHERN NEW JERSEY.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
DEZ004-092245-
DELAWARE BEACHES-
637 PM EDT TUE JUL 8 2014
...SEVERE THUNDERSTORM WATCH 404 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ450>455-092245-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
637 PM EDT TUE JUL 8 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.
.DAY ONE...TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ430-431-092245-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
637 PM EDT TUE JUL 8 2014
...SEVERE THUNDERSTORM WATCH 404 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 8, 5:34 PM EST, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
634 PM EDT TUE JUL 8 2014
DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-
055-060>062-070-071-101>106-090100-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-
SOMERSET-MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-
GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-
ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-
COASTAL OCEAN-SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-
NORTHAMPTON-DELAWARE-PHILADELPHIA-WESTERN CHESTER-EASTERN CHESTER-
WESTERN MONTGOMERY-EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS-
INCLUDING THE CITIES OF...WILMINGTON...DOVER...GEORGETOWN...
REHOBOTH BEACH...ELKTON...CHESTERTOWN...CENTREVILLE...EASTON...
DENTON...NEWTON...WASHINGTON...MORRISTOWN...FLEMINGTON...
SOMERVILLE...NEW BRUNSWICK...FREEHOLD...SANDY HOOK...TRENTON...
PENNSVILLE...GLASSBORO...CAMDEN...CHERRY HILL...MOORESTOWN...
MOUNT HOLLY...JACKSON...MILLVILLE...HAMMONTON...
CAPE MAY COURT HOUSE...OCEAN CITY...ATLANTIC CITY...
LONG BEACH ISLAND...WHARTON STATE FOREST...JIM THORPE...
STROUDSBURG...READING...ALLENTOWN...BETHLEHEM...MEDIA...
PHILADELPHIA...HONEY BROOK...OXFORD...WEST CHESTER...
KENNETT SQUARE...COLLEGEVILLE...POTTSTOWN...NORRISTOWN...
LANSDALE...CHALFONT...PERKASIE...MORRISVILLE...DOYLESTOWN
634 PM EDT TUE JUL 8 2014
...STRONG TO SEVERE THUNDERSTORMS WILL MOVE THROUGH THE REGION TONIGHT...
STRONG TO SEVERE THUNDERSTORMS ON A LINE FROM BINGHAMTON, NY TO
FREDERICK, MARYLAND ARE MOVING EASTWARD AND TOWARD OUR REGION THIS
EVENING.
THESE STORMS WILL REACH READING AND ELKTON AROUND 8 PM,
STROUDSBURG, TRENTON, PHILADELPHIA, WILMINGTON AROUND 830 PM TO
900 PM AND THEN CONTINUE TO PUSH EASTWARD AS THEY WEAKEN. THIS
LINE WILL REACH FREEHOLD, HAMMONTON, GEORGETOWN AROUND 1000 PM AND
THEN MOVE OFFSHORE AROUND 1100 PM.
THESE STORMS HAVE A HISTORY OF DAMAGING WINDS AND DANGEROUS CLOUD
TO GROUND LIGHTNING. PLEASE SEEK SHELTER IF THREATENING WEATHER
APPROACHES YOUR AREA.
MEOLA
Local storm report, Jul 8, 7:14 PM EST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
814 PM EDT TUE JUL 08 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0813 PM TSTM WND DMG EXTON 40.03N 75.63W
07/08/2014 CHESTER PA TRAINED SPOTTER
LARGE TREE LIMBS REPORTED DOWN IN EXTON
&&
EVENT NUMBER PHI1400433
MEOLALocal storm report, Jul 8, 7:35 PM EST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
835 PM EDT TUE JUL 08 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 PM TSTM WND GST STEVENSVILLE AIRPORT 38.98N 76.33W
07/08/2014 M47 MPH QUEEN ANNE'S MD AWOS
0759 PM TSTM WND GST 2 SSW RED POINT 39.50N 75.99W
07/08/2014 M58 MPH CECIL MD MESONET
58 MPH WIND GUST RECORDED AT THE NORTH BAY MESONET
SITE.
0813 PM TSTM WND DMG EXTON 40.03N 75.63W
07/08/2014 CHESTER PA TRAINED SPOTTER
LARGE TREE LIMBS REPORTED DOWN IN EXTON
0817 PM TSTM WND GST WILMINGTON AIRPORT 39.68N 75.61W
07/08/2014 M51 MPH NEW CASTLE DE ASOS
&&
EVENT NUMBER PHI1400436 PHI1400435 PHI1400433 PHI1400434
MEOLASpecial weather statement, Jul 8, 7:35 PM EST, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
835 PM EDT TUE JUL 8 2014
MDZ008-012-015-019-020-090130-
CAROLINE MD-CECIL MD-KENT MD-QUEEN ANNE'S MD-TALBOT MD-
835 PM EDT TUE JUL 8 2014
...STRONG THUNDERSTORMS WILL AFFECT CAROLINE...CECIL...KENT...QUEEN
ANNE'S AND TALBOT COUNTIES...
ALTHOUGH SEVERE THUNDERSTORM WARNINGS HAVE EXPIRED...A FEW STRONG
THUNDERSTORMS WILL CONTINUE TO AFFECT PARTS OF THE MARYLAND EASTERN
SHORE.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS.
THIS STORM WILL BE NEAR KINGSTOWN AROUND 930 PM.
LAT...LON 3887 7626 3881 7621 3882 7620 3894 7624
3883 7638 3884 7639 3905 7631 3900 7618
3914 7629 3926 7623 3944 7600 3952 7599
3971 7622 3971 7579 3866 7573 3869 7589
3859 7611 3873 7626 3867 7635 3876 7639
FORECASTER: AMCThunderstorm Wind, Gloucester
- When
- July 8, 7:38 PM EST
- Where
- Gloucester County, 0.88 mi NNW of Thorofare
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Social Media
- Coordinates
- 39.842, -75.185
A severe thunderstorm knocked down several trees and power lines in West Deptford Township.
Thunderstorm Wind, Gloucester
- When
- July 8, 7:39 PM EST
- Where
- Gloucester County, 0.49 mi ESE of Swedesboro
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 39.748, -75.311
A line of severe thunderstorms knocked down small trees and large tree limbs in Swedesboro.
Thunderstorm Wind, Gloucester
- When
- July 8, 7:40 PM EST
- Where
- Gloucester County, 1.04 mi SSE of Swedesboro
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 39.737, -75.310
A line of severe thunderstorms knocked down small trees and limbs in Woolwich Township.
Thunderstorm Wind, Gloucester
- When
- July 8, 7:41 PM EST
- Where
- Gloucester County, 0.54 mi N of Woodbury
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 39.838, -75.151
A severe thunderstorm knocked down a couple of trees in Woodbury.
Thunderstorm Wind, Gloucester
- When
- July 8, 7:44 PM EST
- Where
- Gloucester County, Deptford
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 39.850, -75.130
A severe thunderstorm knocked down a couple of trees in Deptford Township.
Thunderstorm Wind, Gloucester
- When
- July 8, 7:46 PM EST
- Where
- Gloucester County, Mullica Hill
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 39.730, -75.230
A severe thunderstorm knocked down a couple of trees in Mullica Hill in Harrison Township.
Thunderstorm Wind, Burlington
- When
- July 8, 7:48 PM EST
- Where
- Burlington County, Riverside
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 40.030, -74.950
A severe thunderstorm tore down several trees and tree limbs in Riverside Township. Power lines were also knocked down.
Thunderstorm Wind, Camden
- When
- July 8, 7:48 PM EST
- Where
- Camden County, Runnemede
- Measured
- 54 kt (62 mph) measured gust
- Reported by
- Trained Spotter
- Coordinates
- 39.830, -75.070
A Skywarn Spotter measured a wind gust of 62 mph in Runnemede Borough during a severe thunderstorm.
Thunderstorm Wind, Gloucester
- When
- July 8, 7:50 PM EST
- Where
- Gloucester County, 1.02 mi W of Bells Lake
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 39.748, -75.069
A severe thunderstorm knocked down a couple of trees in Washington Township.
Thunderstorm Wind, Camden
- When
- July 8, 7:50 PM EST
- Where
- Camden County, Pennsauken
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Social Media
- Coordinates
- 39.950, -75.070
A severe thunderstorm knocked down trees, poles and wires in Pennsauken Township.
Thunderstorm Wind, Burlington
- When
- July 8, 7:51 PM EST
- Where
- Burlington County, Maple Shade
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- Social Media
- Coordinates
- 39.950, -75.000
A severe thunderstorm produced a wind gust of 58 mph in Maple Shade Township.
Thunderstorm Wind, Camden
- When
- July 8, 7:53 PM EST
- Where
- Camden County, Cherry Hill
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Fire Department/Rescue
- Coordinates
- 39.920, -75.020
A severe thunderstorm knocked down many trees and wires in Cherry Hill Township.
Thunderstorm Wind, Burlington
- When
- July 8, 7:54 PM EST
- Where
- Burlington County, 0.56 mi SE of Palmyra
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Newspaper
- Coordinates
- 39.995, -74.991
A severe thunderstorm knocked down trees along Riverton Road in Cinnaminson Township.
Thunderstorm Wind, Camden
- When
- July 8, 7:55 PM EST
- Where
- Camden County, Stratford
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Social Media
- Coordinates
- 39.820, -75.020
A severe thunderstorm knocked down a few trees and caused power outages in Stratford Village.
Thunderstorm Wind, Burlington
- When
- July 8, 7:55 PM EST
- Where
- Burlington County, 1.29 mi N of Ramblewood
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Newspaper
- Coordinates
- 39.969, -74.933
A severe thunderstorm knocked down trees along East Main Street in Moorestown Township.
Thunderstorm Wind, Burlington
- When
- July 8, 7:56 PM EST
- Where
- Burlington County, 1.08 mi WNW of Centerton
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 40.004, -74.900
A severe thunderstorm knocked down a tree across Creek Road in Moorestown and partially blocked the roadway.
Thunderstorm Wind, Burlington
- When
- July 8, 7:58 PM EST
- Where
- Burlington County, 1.28 mi SW of Springside
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- NWS Employee
- Coordinates
- 40.056, -74.846
A National Weather Service employee measured a wind gust of 58 mph during a severe thunderstorm in Burlington Township. Nearby Florence Township had over one-third of the remaining power outages in Burlington County the ensuing morning.
Thunderstorm Wind, Burlington
- When
- July 8, 8:00 PM EST
- Where
- Burlington County, 0.75 mi NW of Timbuctoo
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- NWS Employee
- Coordinates
- 40.009, -74.829
A severe thunderstorm tore down a large oak tree as well as several large tree limbs in Westampton Township.
Thunderstorm Wind, Mercer
- When
- July 8, 8:00 PM EST
- Where
- Mercer County, Trenton
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Social Media
- Coordinates
- 40.220, -74.750
A severe thunderstorm knocked down a few trees within Trenton. Nearby Mercer County Airport recorded a peak wind gust of 48 mph.
Thunderstorm Wind, Mercer
- When
- July 8, 8:03 PM EST
- Where
- Mercer County, Groveville
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Social Media
- Coordinates
- 40.180, -74.670
A severe thunderstorm knocked down several trees, some of which blocked roadways in the Groveville area of Hamilton Township.
Thunderstorm Wind, Burlington
- When
- July 8, 8:04 PM EST
- Where
- Burlington County, Lumberton
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 39.970, -74.830
A severe thunderstorm split a large tree in half in Lumberton Township.
Thunderstorm Wind, Burlington
- When
- July 8, 8:05 PM EST
- Where
- Burlington County, 1.25 mi E of Vincentown
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- Trained Spotter
- Coordinates
- 39.927, -74.727
A Skywarn Spotter measured a wind gust of 60 mph during a severe thunderstorm in Southampton Township.
Thunderstorm Wind, Warren
- When
- July 8, 8:15 PM EST
- Where
- Warren County, Blairstown
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 40.980, -74.950
A severe thunderstorm knocked down large tree limbs in Blairstown.
Thunderstorm Wind, Cumberland
- When
- July 8, 8:15 PM EST
- Where
- Cumberland County, 1.41 mi E of Vineland Arpt
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 39.520, -75.024
A severe thunderstorm knocked down a couple of trees around the intersection of Northeast Boulevard and Garden Road in Vineland.
Thunderstorm Wind, Middlesex
- When
- July 8, 8:21 PM EST
- Where
- Middlesex County, North Brunswick
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Social Media
- Coordinates
- 40.470, -74.430
A severe thunderstorm knocked down a large tree onto a parked vehicle in North Brunswick Township. The vehicle was significantly damaged, but no injuries were reported.
Thunderstorm Wind, Middlesex
- When
- July 8, 8:22 PM EST
- Where
- Middlesex County, East Brunswick
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Trained Spotter
- Coordinates
- 40.450, -74.400
A severe thunderstorm knocked down several trees, one onto an occupied vehicle in East Brunswick Township. The vehicle was damaged, but no injuries were reported.
Thunderstorm Wind, Monmouth
- When
- July 8, 8:25 PM EST
- Where
- Monmouth County, Freehold
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 40.270, -74.280
A severe thunderstorm knocked down several trees and transformers in Freehold. Power was lost for over an hour.
Thunderstorm Wind, Middlesex
- When
- July 8, 8:30 PM EST
- Where
- Middlesex County, 0.64 mi NE of Gillespie
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 40.458, -74.363
The gust front associated with a severe thunderstorm knocked down several trees in Sayreville Borough.
Thunderstorm Wind, Somerset
- When
- July 8, 8:30 PM EST
- Where
- Somerset County, 0.29 mi WSW of Bound Brook
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 40.569, -74.535
The gust front associated with a severe thunderstorm knocked down several large tree limbs in Bound Brook Borough.
Thunderstorm Wind, Middlesex
- When
- July 8, 8:31 PM EST
- Where
- Middlesex County, Old Bridge
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 40.420, -74.370
The gust front associated with a severe thunderstorm knocked down several trees in Old Bridge Township.
Thunderstorm Wind, Sussex
- When
- July 8, 8:35 PM EST
- Where
- Sussex County, 1.35 mi NW of Frankford Plain
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Newspaper
- Coordinates
- 41.164, -74.738
A severe thunderstorm knocked down numerous large tree limbs and trees in Frankford Township. Frankford, Green and Sparta Townships were hardest hit by power outages in Sussex County.
Thunderstorm Wind, Ocean
- When
- July 8, 8:45 PM EST
- Where
- Ocean County, 1.06 mi NNW of Pinewald
- Measured
- 50 kt (58 mph) estimated gust
- Injuries
- 3 direct, 0 indirect
- Reported by
- Newspaper
- Coordinates
- 39.913, -74.190
A severe thunderstorm knocked down large tree limbs in Berkeley Township. In addition, three people were injured at the Ocean County Fairgrounds when a tent collapsed on them during the severe thunderstorm. Two of them required hospitalization.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in New York, July 8 to 9, 20144 deaths · $1.1 million · EF2 · 29 events
- Damaging Winds in Maryland, July 8, 20141 death · 8 injured · $16,000 · 55 kt wind · 16 events
- Tornado and Damaging Winds in Pennsylvania, July 8, 2014$57,000 · EF2 · 35 events
- Tornado and Hail in West Virginia, July 8, 20141 injured · $944,000 · EF1 · 35 events
- Damaging Winds in New York, July 8, 2014$818,000 · 57 kt wind · 60 events
- Tornadoes and Damaging Winds in West Virginia, July 8, 20142 injured · $355,000 · EF1 · 24 events
- Tornado and Hail in Pennsylvania, July 8, 2014$212,000 · EF1 · 42 events
- Tornadoes and Damaging Winds in Pennsylvania, July 8, 2014$415,000 · EF1 · 17 events
- Damaging Winds and Lightning Strikes in Pennsylvania, July 8, 20142 injured · $177,000 · 61 kt wind · 31 events
- Hail and Damaging Winds in Vermont, July 8, 2014$704,000 · 60 kt wind · 16 events
- Tornadoes and Damaging Winds in Ohio, July 8, 2014$329,000 · EF1 · 7 events
- Flash Flooding and Hail in Arkansas, July 8 to 9, 2014$605,000 · 1.75 in hail · 17 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 533091, 532991, 532990, 533093, 533094, 533095, 533100, 533101, 533096, 533102, 533099, 533106, 537029, 533107, 537030, 533108, 533110, 533051, 533114, 533115, 533111, 533113, 533116, 533117, 533118, 533119, 533123, 533121, 533122, 533120, 537039, 537034.